MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720048
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2013, the patient underwent an initial surgery via tha.After the surgery, the patient had been followed up annually, but on (b)(6) 2025, while playing with her grandchildren, she suffered a sudden drop.On (b)(6) 2025, it was confirmed that the head center had shifted.A revision surgery was performed on (b)(6) 2025, for tha polyethylene liner damage.The surgery was completed successfully with no surgical delay.As the cup was not loose, it was left in place, and only the liner was changed.It was noted that five of the six tabs had been worn off, which may have caused the product to rotate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that on (b)(6) 2013, the patient underwent an initial surgery via tha with the products in question at other facility.After the surgery, the patient had been followed up annually, but on (b)(6) 2025, while playing with her grandchildren, she suffered a sudden drop (probably when the liner came off).On (b)(6) 2025, the patient went to her local family doctor.At the time, it was confirmed that the head center had shifted, so the doctor at the clinic apparently asked the patient to rest.As the hospital was closed for the summer vacation, the revision surgery was performed on (b)(6) 2025, for tha polyethylene liner damaged.The surgery was completed successfully with no surgical delay.The cup was left inside the body, so the liner and head were sent.As the cup was not loose, it was left in place as there were no disadvantages to removing it (such as preserving bone), and only the liner was changed.Regarding the relationship between this incident and the product, the surgeon commented that five of the six tabs had been worn off, which may have caused the product to rotate.The hospital would like to check for any defects with the same lot and consider the extent of damage to the liner.No further information is available".No device associated with this report was received for examination.However, based on the damage observed on the returned devices (liner and head), it is reasonable to confirm the reported condition.Although there is no specific root cause established for the disassociation, the reported allegation can be confirmed as the fracture on the anti-rotational mechanism of the pinn mar eto neut 28idx48od (liner) and the metal transfer observed on the delta cer head 12/14 28mm +5 (head) are evidence that can be related to a dissociation condition between the liner and pinnacle multihole ii cup 48mm (cup).However, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction procedure.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device e79gv1 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed based on the visual examination of the involved implants.The pinnacle multihole ii cup 48mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device e79gv1 lot number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device e79gv1 lot number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
PINNACLE MULTIHOLE II CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22923097
Report Number1818910-2025-14958
Device Sequence Number10294637
Product Code LPH
UDI-Device Identifier10603295009603
UDI-Public(01)10603295009603(17)201231(10)E79GV1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number121720048
Device Lot NumberE79GV1
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/26/2025
11/03/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/06/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 28MM +5; PINN MAR ETO NEUT 28IDX48OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale